Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 8, NWS Columbia, SC

February 20, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Feb 20, 2011, 3:11 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Feb 21, 2011, 9:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 3:11 PM EST (20:11 UTC)
In effect from
Feb 21, 2011, 9:00 AM EST
Expired
Feb 22, 2011, 1:00 PM EST
In force
28 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4839 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS72 KCAE 202011
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EST SUN FEB 20 2011

                 ...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210415-
/O.NEW.KCAE.LW.Y.0008.110221T1400Z-110222T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
311 PM EST SUN FEB 20 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT. 

* TIMING: UNTIL MIDNIGHT TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING
  HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
794 
WWUS72 KCAE 210229
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
929 PM EST SUN FEB 20 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211100-
/O.CON.KCAE.LW.Y.0008.110221T1400Z-110222T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
929 PM EST SUN FEB 20 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT EST MONDAY NIGHT. 

* TIMING: MID MORNING MONDAY THROUGH LATE MONDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
258 
WWUS72 KCAE 210822
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
322 AM EST MON FEB 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
220445-
/O.CON.KCAE.LW.Y.0008.110221T1400Z-110222T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
322 AM EST MON FEB 21 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

* TIMING: MID MORNING MONDAY THROUGH LATE MONDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
616 
WWUS72 KCAE 212024
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EST MON FEB 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
220430-
/O.EXT.KCAE.LW.Y.0008.000000T0000Z-110222T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
324 PM EST MON FEB 21 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST TUESDAY. 

* TIMING: UNTIL TUESDAY AFTERNOON.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
333 
WWUS72 KCAE 220250
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
950 PM EST MON FEB 21 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
221800-
/O.CON.KCAE.LW.Y.0008.000000T0000Z-110222T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
950 PM EST MON FEB 21 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

* TIMING: UNTIL TUESDAY AFTERNOON.

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
403 
WWUS72 KCAE 220759
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
259 AM EST TUE FEB 22 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
221745-
/O.CON.KCAE.LW.Y.0008.000000T0000Z-110222T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
259 AM EST TUE FEB 22 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* TIMING: THROUGH EARLY THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS.

* IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 20, 12:56 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 20, 12:56 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1256 PM EST SUN FEB 20 2011

.SYNOPSIS...
DRY HIGH PRESSURE WILL REMAIN IN CONTROL TODAY...THEN SHIFT SE
MONDAY AHEAD OF AN APPROACHING FRONT. THE FRONT WILL COME THROUGH
LATE MONDAY NIGHT AND TUESDAY MORNING...WITH HIGH PRESSURE
BUILDING IN AGAIN WEDNESDAY. ANOTHER FRONT WILL MOVE THROUGH
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...INCREASED CLOUD COVER FORECAST...SATELLITE IMAGES INDICATING
THAT UPPER LEVEL CLOUDINESS WILL PERSIST THROUGH THE REMAINDER OF
THE AFTERNOON HOURS. LOWERED MAXIMUM TEMPERATURES A DEGREE DUE TO
THE CLOUDS ALONG WITH SOME ADJUSTMENTS TO DEW POINTS.

UPDATE...TEMPERATURES ARE RISING A LITTLE FASTER THAN FORECAST
DUE TO BUILDING HIGH PRESSURE OVER THE AREA. UPDATED FORECAST TO
INCREASE HIGH TEMPERATURES A DEGREE OR 2 ACROSS THE AREA. EXPECT
MID LEVEL CLOUDINESS TO CONTINUE ACROSS THE AREA FOR MUCH OF THE
MORNING BEFORE THINNING OUT LATER THIS AFTERNOON. LOWERED DEW
POINT TEMPERATURE FORECAST AND RELATIVE HUMIDITY IN THE GRIDDED
FORECAST AND MODIFIED THE WINDS AS WELL. NAM GUIDANCE IS
FAVORED...MOST REPRESENTATIVE OF CURRENT CONDITIONS.

UPDATE...SATELLITE INDICATES
MID LEVEL CLOUDINESS DEVELOPMENT...DUE TO SOME ISENTROPIC LIFT AND
AN UPPER IMPULSE...MORE PROMINENT THAT EARLIER THOUGHT. UPDATED
SKY COVER AND TEMP TRENDS. PREVIOUS DISCUSSION...CURRENT SURFACE
ANALYSIS INDICATES HIGH PRESSURE TO OUR NORTH...NOSING SOUTH INTO
OUR REGION. STALLED FRONT/DEWPOINT GRADIENT JUST TO OUR SOUTH.
HIGH WILL SHIFT RAPIDLY SE TODAY...WITH GRADUALLY VEERING WINDS.
WENT WITH LOWER NAM MOS DEWPOINTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
UPPER HIGH TO OUR SOUTH WITH UPPER DISTURBANCE MOVING EAST ALONG
THE NORTHERN TIER OF STATES. SURFACE HIGH TO SHIFT SE...WHILE
SURFACE LOW DEVELOPS AND MOVES BY TO OUR NORTH...EVENTUALLY
DRAGGING A FRONT THROUGH HERE LATE MONDAY NIGHT AND TUESDAY
MORNING. PRESSURE GRADIENT TO TIGHTEN UP CONSIDERABLY...WITH
INDICATIONS OF BREEZY CONDITIONS MONDAY. TOO EARLY TO ISSUE A LAKE
WIND ADVISORY...BUT ONE WILL LIKELY BE NEEDED. FRONT WILL HAVE
LIMITED MOISTURE TO WORK WITH...BUT MODEL CONSENSUS AND ONGOING
FORECAST PROVIDES A SLIGHT CHANCE POP.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
NO SIGNIFICANT CHANGES MADE TO THE ONGOING FORECAST FOR THIS TIME
PERIOD. PREVIOUS DISCUSSION...UPPER LEVEL PATTERN WILL BE LESS
AMPLIFIED THROUGH THE LONG TERM WITH THE EXCEPTION OF THE TROUGH
OVER THE WESTERN US. THIS WILL KEEP THE STORM TRACK NORTH OF THE
AREA WITH THE ONLY CHANCE OF RAIN ARRIVING THURSDAY NIGHT/FRIDAY.
MODELS HAVE CONSIDERABLY DIFFERENT SOLUTIONS FOR THE SYSTEM AT THE
END OF THE WEEK WITH THE ECMWF HAVING A MUCH DEEPER LOW MOVING
NORTHEASTWARD THROUGH THE GREAT LAKES...WHILE THE GFS IS SLOWER
DEVELOPING THE SYSTEM AND KEEPS THE TRACK THROUGH THE OHIO VALLEY.
WITH LOW CONFIDENCE IN THE MODELS ATTM WILL REMAIN WITH LOW CHANCE
POPS FOR THURSDAY NIGHT AND FRIDAY. WEAK HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT ON SATURDAY. TEMPERATURES WILL BEGIN THE LONG
TERM NEAR NORMAL THEN WARM TO SEVERAL DEGREES ABOVE NORMAL BY
FRIDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BEGIN SLIDING EAST OF THE TERMINALS THIS
EVENING. THIS WILL ALLOW SOUTHWEST FLOW TO MOVE BACK INTO THE AREA
MONDAY. OVER RUNNING CLOUDINESS WILL PERSIST THROUGH THIS
AFTERNOON WITH MID LEVEL DECK...LOWERING OVERNIGHT TO MVFR BY
MONDAY MORNING BEFORE GIVING WAY TO MOSTLY CLEAR SKIES LATE MONDAY
MORNING. STRONG LOW LEVEL JET WILL MOVE ACROSS THE AREA TONIGHT
AND INTO MONDAY MORNING WITH 50 KTS AT 850 MBS OVER NORTHERN SOUTH
CAROLINA AT THAT TIME. THIS WILL SET UP LOW LEVEL WIND SHEAR AS
THE HIGH PULLS AWAY FROM THE REGION. INCLUDED LOW LEVEL WIND SHEAR
IN ALL OF THE TERMINAL FORECASTS TONIGHT INTO MONDAY MORNING.
MODEL GUIDANCE INDICATES THE POSSIBILITY OF VERY LOW CEILINGS
MONDAY MORNING...BUT WITH RELATIVE HUMIDIFIES EXPECTED TO REMAIN
LOW AND STRONG LOW LEVEL WINDS BEGINNING TO MIX DOWN BY THEN...
CONFIDENCE IS LOW AT THIS TIME SO IT WAS NOT INCLUDED IN THE
TERMINAL FORECASTS AT THIS TIME.

WINDS WILL MIX DOWN LATER MONDAY GIVING MOST AREAS BREEZY SOUTHWEST
WINDS WITH GUSTS TO 25 KNOTS LATE MONDAY MORNING.

EXTENDED AVIATION OUTLOOK...MVFR CEILINGS AND VISIBILITY POSSIBLE
TUESDAY NIGHT AS COLD FRONT APPROACHES THE AREA.

&&

.FIRE WEATHER...
SC FORESTRY COMMISSION MAINTAINS A RED FLAG FIRE ALERT FOR THE NE
PART OF THE CAE CWA...PEE DEE...AND NORTH COAST. WINDS ARE NOT
EXPECTED TO BE STRONG TODAY...AND WILL VEER FROM NE TO E TO SE
DURING THE DAY. DRY CONDITIONS EXPECTED TODAY WITH RH VALUES
FALLING TO 15 TO 20 PERCENT...THOUGH SOME DEWPOINT AND RH RECOVERY
POSSIBLE LATE THIS AFTERNOON ACROSS THE CENTRAL AND SOUTHERN TIER
OF THE FA AS WINDS BECOME SE. INCREASING SOUTHERLY WINDS EXPECTED
TONIGHT...WITH BREEZY SW WINDS EXPECTED MONDAY WITH WIND GUSTS
AROUND 30 MPH. THE SW WINDS WILL BRING WARM TEMPS BUT ALSO ALLOW
FOR SOME DEWPOINT RECOVERY. CURRENT INDICATIONS ARE THAT RH VALUES
WILL REMAIN ABOVE 35 PERCENT MONDAY. SO...METEOROLOGICAL CRITERIA
FOR RED FLAG WARNING NOT EXPECTED TO BE MET AT THIS TIME.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Feb 20, 6:01 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
601 AM EST SUN FEB 20 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-211115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
601 AM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LAKE WIND ADVISORY MAY BE NEEDED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:11 PM ESTFire Weather WatchCAEBurke, Columbia, Lincoln, McDuffie, Richmond28 hr

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.